Li-B-dichotomisationNONPARA2009[1].pdf (246.42 kB)

Dichotomous transformations for statistical inference about odds ratios

Download (246.42 kB)
journal contribution
posted on 01.12.2011, 16:50 by Xiangning Huang, Baibing Li
Dichotomous transformations for continuous outcomes are commonly used. In this paper, we investigate dichotomisation for statistical inference about odds ratios in a situation where two underlying distributions from which independent samples are drawn are skewed and unknown. Under some mild conditions it is shown that a suitable choice of the cutpoint of a dichotomous transformation must lie within the range bounded by the two medians of the two underlying distributions, within which there exists a unique optimal cutpoint in terms of the asymptotic efficiency of point estimation and hypothesis testing. The issue of selecting a cutpoint is also linked to the choice amongst some existing non-parametric tests.

History

School

  • Business and Economics

Department

  • Business

Published in

Journal of Nonparametric Statistics

Volume

21

Issue

1

Pages

41 - 48

Citation

LI, B., and HUANG, X., 2009. Dichotomous transformations for statistical inference about odds ratios. Journal of Nonparametric Statistics, 21 (1), pp. 41-48

Publisher

© Taylor & Francis

Version

AM (Accepted Manuscript)

Publication date

2009

Notes

This article was published in the Journal of Nonparametric Statistics [© Taylor & Francis]. The definitive version is available from: http://www.tandfonline.com/doi/abs/10.1080/10485250802471551

ISSN

1048-5252

Language

en

Exports

Loughborough Publications

Exports